If I am taking Eliquis can I use Kybella or is it too risky?

I've already had my first session of Kybella and saw nice results. I was scheduled for two more sessions. But prior to the second session I had a blood clot and am now on Eliquis. Will I be able to continue with the remaining sessions or is it too risky?

Doctor Answers 8

Kybella is a good start

Sorry about your clotting issues.  Glad you are OK
Kybella targets the fat and is not injected into areas of bleeding so you should be fine.
Too dangerous to go off of your meds


Marin Plastic Surgeon
5.0 out of 5 stars 18 reviews

Kybella & Blood Thinners

There should not be any issue for someone on blood thinners to have Kybella. However, let your surgeon know about the change in your medication before booking your appointment.

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.9 out of 5 stars 33 reviews

Kybella and Blood Thinners

Kybella works extremely well and you should still be a candidate for the procedure.  I would discuss the treatment with your treating physician and would encourage you to stay on your medications.  I usually combine Thermage with Kybella for the best skin tightening results for the jowls and neck.  Please consult an expert.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 76 reviews

Kybella and Anticoagulants

Thanks for your question!  Kybella can still be used in someone who is anticoagulated, but be sure to discuss this with your injector!  Best of luck to you!

K. Roxanne Grawe, MD
Columbus Plastic Surgeon
4.9 out of 5 stars 137 reviews

Kybella and Eliquis

Kybella can be injected with care in someone who is on anticoagulants. Discuss with your doc. 


Dr H Karamanoukian
#RealSelf100 Member

Hratch Karamanoukian, MD, FACS
Buffalo Phlebologist
4.8 out of 5 stars 41 reviews

Kybella -- FDA approved for Submental Fat, Non Surgical Option But Still New

Blood thinners are not too worrysome with kybella injections. I would speak to your provider but you should okay and should not stop an essential medication.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

Blood thinners will likely cause increased bruising/swelling with a Kybella treatment

Blood thinners will likely cause increased bruising/swelling with a Kybella treatment.  You may proceed with Kybella as long as you can accept the longer recovery.  I recommend first placing local anesthetic with epinephrine to reduce bruising and to make your Kybella treatment more comfortable.  Do not stop your  Eliquis.

Hope this helps and best of luck!

Steven Yarinsky, MD
Albany Plastic Surgeon
4.8 out of 5 stars 25 reviews

Contraindications to Kybella

On the one hand, I'm glad that you saw great results with your one treatment of Kybella; on the other, I'm sorry to hear you had to be placed on a blood thinner - but it sounds as if you're doing well now. Because the treatment really only involves the skin and the fat just beneath the chin, there are very low risks of a frank hematoma (or blood collection). Honestly, if you are willing to accept the fact that you will likely swell and bruise more now that you're on a blood thinner, then you should be able to have another treatment of Kybella. It may also depend on your injector's level of comfort; some injectors will not perform a procedure on patients who are currently taking blood thinners - others do not care. I would suggest giving the office a call and asking - they should be able to give you a direct answer. Best of luck! 

Anthony J. Taglienti, MD
Smithtown Plastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.